Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Side effects of Carb/Levo 25-100MG (halluc.)

01/29/2008

Question:

I wash diagnosed with PD three years ago at the age of 52 (isolated to my right hand only). I was recently prescribed Carb/Levo and the only side effect seems to be hallucinations at night when I awake and see things that I know are not there. I go back to sleep and sometimes start the process all over again. Is this a normal side effect?

Answer:

In Parkinson's disease, hallucinations more commonly occur between the period of being asleep and awakening.  Hallucinations can be a side effect of carbidopa/levodopa.  This is a potential side effect of all medications used to treat Parkinson's disease.

I suggest you discuss this further with your doctor to determine if it is necessary to adjust the dose or just simply the timing of this medication.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University

Karen M Thomas, DO Karen M Thomas, DO
Formerly:
College of Medicine
The Ohio State University